I just took 40 mg of Tizanidine, I am 14 and weigh 130ish pounds. What will the side effects be?
What were you thinking? That is an overdose (the maximum being 40 mg per day, reached in small steps of 2mg to 4mg. The FDA product information lists these side effects: "These patients should be monitored closely for the onset or increase in severity of the common adverse events (dry mouth, somnolence, asthenia and dizziness) as indicators of potential overdose." and:
A review of the safety surveillance database revealed cases of intentional and accidental Tizanidine overdose. Some of the cases resulted in fatality and many of the intentional overdoses were with multiple drugs including CNS depressants. The clinical manifestations of Tizanidine overdose were consistent with its known pharmacology. In the majority of cases a decrease in sensorium was observed including lethargy, somnolence, confusion and coma. Depressed cardiac function is also observed including most often bradycardia and hypotension. Respiratory depression is another common feature of Tizanidine overdose.
Should overdose occur, basic steps to ensure the adequacy of an airway and the monitoring of cardiovascular and respiratory systems should be undertaken. Tizanidine is a lipid-soluble drug, which is only slightly soluble in water and methanol. Therefore, dialysis is not likely to be an efficient method of removing drug from the body. In general, symptoms resolve within one to three days following discontinuation of Tizanidine and administration of appropriate therapy. Due to the similar mechanism of action, symptoms and management of Tizanidine overdose are similar to that following clonidine overdose. For the most recent information concerning the management of overdose, contact a poison control center." Taken from here: https://www.drugs.com/pro/tizanidine.html
- Tizanidine Information for Consumers
- Tizanidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tizanidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Nov 2009 • 1 answer
Posted 25 Mar 2010 • 1 answer
Posted 28 Aug 2010 • 1 answer
Posted 1 Mar 2014 • 5 answers
Posted 28 Mar 2014 • 5 answers